Alert archive / Ohio / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 47, NWS Wilmington, OH

May 14, 2014Adams County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at May 14, 2014, 4:13 PM EDT for Adams County, Ohio. It was in force for 32 min. 12 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 14, 2014, 4:13 PM EDT (20:13 UTC)
Expired
May 14, 2014, 4:45 PM EDT
In force
32 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

County Adams County, OH

The radar

The Cincinnati radar (KILN), 76 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 14, 4:18 PM EDTHAIL 1West Union, OH
May 14, 4:18 PM EDTHAIL 1.75West Union, OH
May 14, 4:21 PM EDTHAIL 22 Ene West Union, OHHAIL ESTIMATED TO BE GREATER THAN GOLF BALL SIZE. SIDING WAS DAMAGED AND WINDOWS WERE BROKEN ON VAUGHN RIDGE ROAD.
May 14, 4:22 PM EDTHAIL 22 E West Union, OHGOLF BALL TO 2 INCH SIZE HAIL CAUSED LOTS OF DAMAGE TO HOUSES AND VEHICLES.
May 14, 4:24 PM EDTTSTM WND DMG4 E West Union, OHSEVERAL TREES DOWN NEAR SR 125 AND RALSTON RD. ALSO EXTENSIVE HAIL DAMAGE TO HOUSES AND VEHICLES BETWEEN WEST UNION AND PEEBLES.
May 14, 4:24 PM EDTHAIL 2.54 E West Union, OH
May 14, 4:25 PM EDTTSTM WND DMG5 E West Union, OHNUMEROUS TREES AND POWER LINES DOWN BETWEEN WEST UNION AND BLUE CREEK
May 14, 4:27 PM EDTHAIL 1.755 E West Union, OH
May 14, 4:32 PM EDTTSTM WND DMG5 Nw Blue Creek, OHWINDOWS BLOWN OUT OF A HOUSE
May 14, 4:32 PM EDTHAIL 2.55 Nw Blue Creek, OH
May 14, 4:37 PM EDTHAIL 1.755 S Peebles, OHHOMES ON CEDAR MILLS ROAD HAD SIDING DAMAGE DUE TO THE HAIL.
May 14, 4:40 PM EDTHAIL 27 Se Peebles, OHAVERAGED 1 INCH WITH NUMEROUS 1.5 TO 2 INCH STONES

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 12 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 14, 1:23 PM EDTTornado WatchSPC9 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.2 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2014-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 149 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2014-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 131 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
149 J/kg
Mixed-layer CIN
-129 J/kg
Mixed-layer LCL
795 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
131 m²/s²
0-3 km storm-relative helicity
176 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

534 
WUUS51 KILN 142013
SVRILN
OHC001-142045-
/O.NEW.KILN.SV.W.0047.140514T2013Z-140514T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
413 PM EDT WED MAY 14 2014

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL ADAMS COUNTY IN SOUTHWEST OHIO...

* UNTIL 445 PM EDT.

* AT 409 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM LOCATED NEAR
  BENTONVILLE...MOVING NORTHEAST AT 30 MPH.

  STORM HAZARDS INCLUDE...
  WINDS TO 60 MPH...
  HALF DOLLAR SIZE HAIL...

* LOCATIONS IMPACTED INCLUDE...
  WEST UNION...
  PEEBLES...

IN ADDITION...STATE ROUTE 348 AT STATE ROUTE 125...DUNKINSVILLE...
CEDAR MILLS AND LOCUST GROVE ARE NEAR THE PATH OF THIS SEVERE
THUNDERSTORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A STURDY BUILDING. STAY AWAY FROM WINDOWS AND DOORS
UNTIL THIS STORM HAS PASSED.

TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING
FOR SOUTHEAST INDIANA AND NORTHEASTERN KENTUCKY AND SOUTHWESTERN
OHIO.

&&

LAT...LON 3867 8346 3870 8351 3870 8354 3868 8362
      3871 8370 3877 8369 3899 8349 3900 8339
      3893 8328
TIME...MOT...LOC 2013Z 210DEG 26KT 3876 8357

HAIL...1.25IN
WIND...60MPH

$$

HATZOS
1 follow-up statement
659 
WWUS51 KILN 142017
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
417 PM EDT WED MAY 14 2014

OHC001-142045-
/O.CON.KILN.SV.W.0047.000000T0000Z-140514T2045Z/
ADAMS OH-
417 PM EDT WED MAY 14 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR CENTRAL ADAMS COUNTY...

AT 414 PM EDT...RADAR INDICATED THAT THE SEVERE THUNDERSTORM HAD
STRENGTHENED. THIS STORM WAS LOCATED NEAR WEST UNION...MOVING
NORTHEAST AT 30 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 60 MPH...
DAMAGING HAIL UP TO GOLF BALL SIZE...

LOCATIONS IMPACTED INCLUDE...
PEEBLES.

IN ADDITION...STATE ROUTE 348 AT STATE ROUTE 125...DUNKINSVILLE...
CEDAR MILLS AND LOCUST GROVE ARE NEAR THE PATH OF THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A STURDY BUILDING. STAY AWAY FROM WINDOWS AND DOORS
UNTIL THIS STORM HAS PASSED.

TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3870 8351 3870 8354 3868 8362 3872 8368
      3877 8369 3899 8349 3900 8339 3893 8328
      3867 8346
TIME...MOT...LOC 2017Z 210DEG 26KT 3879 8354

HAIL...1.75IN
WIND...60MPH

$$

HATZOS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 3:50 PM EDT, 23 minutes earlier.

Area forecast discussion, May 14, 3:50 PM EDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
350 PM EDT WED MAY 14 2014

.SYNOPSIS...
A SLOW MOVING FRONTAL BOUNDARY WILL BE THE FOCUS FOR SHOWERS
AND THUNDERSTORMS TONIGHT INTO THURSDAY. PRECIPITATION WILL BE
AIDED BY A WAVE OF LOW PRESSURE THAT WILL MOVE FROM THE TENNESSEE
VALLEY THROUGH THE OHIO VALLEY. AN UPPER TROUGH FOLLOWING THE
FRONT WILL BRING COOLER TEMPERATURES AND A FEW SHOWERS INTO THE
WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
QUASI-STATIONARY FRONTAL BOUNDARY WAS LOCATED NEAR THE I-71
CORRIDOR THIS AFTERNOON. A VERY WARM AND MOIST AIRMASS ALONG AND
TO THE EAST OF THE FRONTAL BOUNDARY HAS RESULTED IN THE
DEVELOPMENT OF WARM SECTOR SHOWERS AND THUNDERSTORMS. THIS
BOUNDARY IS EXPECTED TO RETROGRADE TOWARD THE WEST/NORTHEAST THIS
EVENING AND OVERNIGHT AS LOW PRESSURE MOVES FROM WESTERN TN TO
NORTHWEST OHIO. THE THREAT FOR SEVERE WEATHER WILL EXIST THROUGH
THE EVENING HOURS NEAR AND TO THE EAST OF FRONTAL BOUNDARY AS THE
APPROACHING LOW PRESSURE SYSTEM ALLOWS FOR BETTER DIRECTIONAL
SHEAR AND THE POTENTIAL FOR STRONGER/SUSTAINED ROTATING UPDRAFTS.
LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREAT WITH
ISOLATED TORNADOES NOT OUR OF THE QUESTION. TORNADO WATCH 155 IS
IN EFFECT FOR PARTS OF OUR REGION UNTIL 9 PM EDT. A FLASH FLOOD
THREAT WILL EXIST AS WELL GIVEN MOIST SOILS...ELEVATED
CREEKS/STREAMS...AND THE POTENTIAL FOR HEAVY RAINFALL WITH
CONVECTION THAT MAY TRAIN IN THE MERIDIONAL TYPE FLOW. A FLASH
FLOOD WATCH HAS BEEN ISSUED FOR THE ENTIRE AREA THROUGH 2 PM
THURSDAY. FOR LATER OVERNIGHT...SHOWERS WILL BE WIDESPREAD WITH
EMBEDDED THUNDER GIVEN A DECREASE IN OVERALL INSTABILITY. THE
WIDESPREAD PCPN WILL BE IN RESPONSE TO THE LOW AND ASSOCIATED
STRONG 850 MB LLJ. LOWS WILL BE TRICKY GIVEN THE OSCILLATION OF
THE FRONTAL BOUNDARY. HAVE LOWS RANGING FROM THE LOWER 50S SW TO
THE LOWER 60S EAST.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
LARGE SCALE UPPER LEVEL TROUGH WILL ESTABLISH ITSELF OVER THE
GREAT LAKES AND OHIO VALLEY THROUGH THE SHORT TERM. S/WV AND
ASSOCIATED LOW PRESSURE WILL MOVE OFF TO THE NORTHEAST ON
THURSDAY...ALLOWING FRONTAL BOUNDARY TO PUSH SLOWLY EAST AS A COLD
FRONT. SHOWERS AND EMBEDDED THUNDERSTORMS WILL BE ONGOING AHEAD OF
THE FRONT WITH PCPN TAPERING OFF WITH FRONTAL PASSAGE AS DEEP
MOISTURE AND LIFT MOVE EAST. HAVE KEPT THE FLASH FLOOD WATCH UNTIL
2 PM THURSDAY...BUT SOME LOCATIONS WILL LIKELY BE DROPPED EARLIER
AS TIMING OF HEAVIER RAINS BECOMES BETTER ESTABLISHED.
TEMPERATURES WILL EXHIBIT AND SOMEWHAT NON DIURNAL TREND GIVEN CAA
IN THE POST FRONTAL AIRMASS. HIGHS EAST SHOULD OCCUR EARLY THEN
SLOWLY FALL OVER STABILIZE WHILE WESTERN AREAS COOL DURING THE
MORNING WITH PERHAPS A SLIGHT UPTICK IN THE AFTERNOON. HAVE HIGHS
RANGING FROM THE UPPER 50S TO THE MID 60S.

FOR THURSDAY NIGHT...LARGE SCALE UPPER LEVEL TROUGH DEVELOPS A MID
LVL CLOSED CIRCULATION. EMBEDDED VORTICITY LOBES WILL ROTATE
AROUND THIS LOW WITH ONE APPROACHING OUR WESTERN ZONES BY FRIDAY
MORNING. BEFORE THIS OCCURS...WEAK SURFACE RIDGING WILL MOVE
ACROSS OUR AREA WHICH MAY ALLOW FOR SOME PARTIAL CLEARING. CAA AND
PARTIAL CLEARING WILL ALLOW OVERNIGHT LOWS TO DROP INTO THE UPPER
30S TO THE LOWER 40S.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
THE PRIMARY NORTH-TO-SOUTH AXIS OF MOISTURE ON THE EAST SIDE OF THE
UPPER TROUGH WILL BE WELL EAST OF THE ILN CWA BY 12Z FRIDAY MORNING.
THE MAIN AXIS OF THE TROUGH WILL BE ROTATING COUNTERCLOCKWISE
THROUGH THE OHIO VALLEY...WITH A WEAK SURFACE LOW RIPPING THROUGH
UNDERNEATH. THIS WILL BRING A CHANCE OF RAIN TO THE AREA...STARTING
IN THE WESTERN CWA ON FRIDAY MORNING AND MOVING THROUGH THE REGION
DURING DIURNAL TIMING. THE MOTION OF THE OVERALL TROUGH IS VERY
SLOW...WHICH WILL KEEP THE CHANCE OF RAIN AROUND FOR MOST OF THE
DAY. THIS WILL ALSO KEEP THE REGION IN A REGIME OF BELOW-NORMAL
TEMPERATURES...WHICH WILL NOT BEGIN TO MODERATE UNTIL THE SECOND
HALF OF THE WEEKEND. WITH THE TROUGH STILL IN PLACE AND COOL AIR
ALOFT...INSTABILITY SHOWERS WILL BE POSSIBLE AGAIN (THOUGH MORE
SCATTERED IN NATURE) ON SATURDAY AFTERNOON.

AS THE TROUGH AXIS (AND MID-LEVEL LOW PRESSURE CENTER) SETTLES OVER
SOUTHERN NEW ENGLAND EARLY NEXT WEEK...THE PATTERN OVER THE OHIO
VALLEY WILL CHANGE FROM TROUGHING TO RIDGING THROUGH THE END OF THE
EXTENDED FORECAST PERIOD. ALTHOUGH WEAK DISTURBANCES ARE INDICATED
IN THE MODELS IN THE NORTHWESTERLY FLOW ON SUNDAY...CURRENT
INDICATIONS ARE THAT THIS WILL BE UNLIKELY TO AFFECT THE MIDDLE OHIO
VALLEY.

WITH RIDGING BUILDING IN...WNW FLOW ALOFT WILL CONTINUE INTO THE
WEEK...WHILE CHANGES OCCUR CLOSER TO THE SURFACE. INITIALLY ON THE
NORTH SIDE OF A SURFACE BOUNDARY (WARMING SLIGHTLY THROUGH
TUESDAY)...BY WEDNESDAY A WARM FRONT SHOULD BE LIFTING
NORTH...ALLOWING FOR A MORE SIGNIFICANT WARMING IN TEMPERATURES. AS
MOISTURE INCREASES...CHANCES FOR PRECIPITATION WILL ALSO BEGIN TO
GRADUALLY INCREASE BY THE MIDDLE OF THE WEEK.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
ATMOSPHERE CONTINUES TO DESTABILIZE TO THE S AND E OF THE TAFS WHEN
SUNSHINE HAS BEEN ABUNDANT. TO THE NW OF I-71...IFR ST DECK HAS
THE KDAY TAF SOCKED IN. BOUNDARY IS EXPECT TO BUCKLE TO THE N THIS
AFTN. THIS SHOULD ALLOW KCVG/KLUK AND KILN TO GO VFR.

ADDITIONAL CONVECTION SHOULD WORK INTO THE TAFS FROM SOUTH CENTRAL
KY AHEAD OF A LOW PRESSURE WAVE.

AS THE H5 TROF BEGINS TO LIFT OUT TONIGHT A STRONGER SFC LOW
DEVELOPS IN THE LOWER OHIO VALLEY. THIS LOW SWINGS THE FRONT EWD
TONIGHT. A MORE SOLID AREA OF CONVECTION IS EXPECTED AHEAD OF THIS
FRONT. IFR/MVFR CONDITIONS WILL BE POSSIBLE. AS THE FRONT SWINGS THRU
LATE IN THE PERIOD...IFR CIGS WILL BE POSSIBLE POST FRONTAL.

OUTLOOK...MVFR CEILING AND VISIBILITIES POSSIBLE AGAIN FRIDAY
AFTERNOON INTO FRIDAY NIGHT.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR OHZ026-034-
     035-042>046-051>056-060>065-070>074-077>082-088.
KY...FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR KYZ089>100.
IN...FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR INZ050-058-
     059-066-073>075-080.

&&

SYNOPSIS...HICKMAN
NEAR TERM...HICKMAN
SHORT TERM...HICKMAN
LONG TERM...HATZOS
AVIATION...SITES
Hazardous weather outlook, May 14, 3:09 PM EDT, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
309 PM EDT WED MAY 14 2014

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-151000-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
309 PM EDT WED MAY 14 2014

...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

THUNDERSTORMS ARE FORECAST TO FORM ALONG A FRONTAL BOUNDARY IN AN
ENVIRONMENT OF INCREASED INSTABILITY AND WIND SHEAR. SOME OF THE
THUNDERSTORMS MAY REACH SEVERE LIMITS... WITH DAMAGING WINDS AND
LARGE HAIL THE MAIN SEVERE WEATHER THREATS. IN ADDITION...ISOLATED
TORNADOES WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD ACTIVATE AND REPORT SIGNIFICANT WEATHER CONDITIONS.

In the hours before

Local storm report, May 14, 3:40 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
340 PM EDT WED MAY 14 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     HAIL             2 S AMANDA              39.62N 82.74W
05/14/2014  M1.00 INCH       FAIRFIELD          OH   TRAINED SPOTTER

&&

KURZ
Special weather statement, May 14, 3:43 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
343 PM EDT WED MAY 14 2014

OHZ056-142015-
LICKING OH-
343 PM EDT WED MAY 14 2014

...STRONG THUNDERSTORMS WILL AFFECT EASTERN LICKING COUNTY THROUGH
415 PM EDT...

AT 339 PM EDT...RADAR INDICATED AN AREA OF STRONG THUNDERSTORMS NEAR
HANOVER...MOVING NORTH AT 35 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
ONE HALF INCH DIAMETER HAIL...

THE STRONG THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF EASTERN
LICKING COUNTY...INCLUDING HANOVER...TOBOSO...BROWNSVILLE...
GRATIOT...PURITY AND FALLSBURG.

LAT...LON 3995 8219 3994 8223 3992 8223 3991 8224
      3992 8242 3992 8243 3996 8242 4024 8237
      4024 8236 4024 8219 4024 8218

HATZOS
Special weather statement, May 14, 3:51 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
351 PM EDT WED MAY 14 2014

OHZ056-065-142015-
FAIRFIELD OH-LICKING OH-
351 PM EDT WED MAY 14 2014

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN LICKING AND FAIRFIELD
COUNTIES THROUGH 415 PM EDT...

AT 347 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR FAIRFIELD
COUNTY AIRPORT...MOVING NORTHEAST AT 35 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
ONE HALF INCH DIAMETER HAIL...

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...BALTIMORE AND BUCKEYE
LAKE.

ALSO...CARROLL...DUMONTVILLE...PLEASANTVILLE...THURSTON...
MILLERSPORT...KIRKERSVILLE...HEBRON...HARBOR HILLS AND FAIRFIELD
BEACH ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.

LAT...LON 3991 8233 3992 8242 3993 8243 3992 8246
      3984 8247 3984 8242 3983 8241 3964 8263
      3974 8281 3999 8264 4000 8241 3992 8231

HATZOS
Special weather statement, May 14, 3:56 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
356 PM EDT WED MAY 14 2014

OHZ073-082-142030-
PIKE OH-ROSS OH-
356 PM EDT WED MAY 14 2014

...A STRONG THUNDERSTORM WILL AFFECT EASTERN ROSS AND NORTHERN PIKE
COUNTIES THROUGH 430 PM EDT...

AT 351 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR WAVERLY...
MOVING NORTHEAST AT 35 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
ONE HALF INCH DIAMETER HAIL...

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...
CHILLICOTHE...PIKE COUNTY AIRPORT...MASSIEVILLE...
SCIOTO TRAIL STATE PARK...NORTH FORK VILLAGE AND MOORESVILLE.

LAT...LON 3941 8300 3943 8278 3930 8279 3910 8295
      3911 8307 3917 8317

HATZOS
Special weather statement, May 14, 4:02 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
402 PM EDT WED MAY 14 2014

KYZ100-OHZ081-142030-
LEWIS KY-ADAMS OH-
402 PM EDT WED MAY 14 2014

...A STRONG THUNDERSTORM WILL AFFECT WESTERN ADAMS AND NORTHWESTERN
LEWIS COUNTIES THROUGH 430 PM EDT...

AT 400 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
MANCHESTER...MOVING NORTHEAST AT 35 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
ONE HALF INCH DIAMETER HAIL...

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...
WEST UNION...SEAMAN...PEEBLES...
BENTONVILLE...CHERRY FORK AND DUNKINSVILLE.

LAT...LON 3861 8363 3863 8364 3863 8367 3864 8371
      3878 8370 3898 8361 3898 8342 3888 8337
      3859 8358

HATZOS
Local storm report, May 14, 4:05 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
405 PM EDT WED MAY 14 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND GST     KYMESO MAYSVILLE 3SW    38.62N 83.81W
05/14/2014  M54 MPH          MASON              KY   MESONET

&&

SNYDER

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 9:14 PM EDTSpecial Weather StatementILNPreble46 min
May 13, 9:44 PM EDTSpecial Weather StatementILNPreble31 min
May 13, 10:02 PM EDTSevere Thunderstorm WarningILNMiami, Montgomery28 min
May 13, 10:24 PM EDTSpecial Weather StatementILNMiami36 min
May 13, 10:37 PM EDTSevere Thunderstorm WarningILNChampaign, Clark, Miami23 min
May 13, 10:59 PM EDTSpecial Weather StatementILNChampaign31 min
May 13, 11:27 PM EDTSpecial Weather StatementILNUnion33 min
May 13, 11:57 PM EDTSpecial Weather StatementILNDelaware33 min
May 14, 12:00 AM EDTSevere Thunderstorm WarningILNDelaware45 min
May 14, 12:01 AM EDTSpecial Weather StatementILNFranklin29 min
May 14, 12:29 AM EDTSpecial Weather StatementILNDelaware, Franklin, Licking61 min
May 14, 9:36 AM EDTSpecial Weather StatementILNClermont24 min
May 14, 10:07 AM EDTSpecial Weather StatementILNClermont23 min
May 14, 10:54 AM EDTSpecial Weather StatementILNClinton36 min
May 14, 12:59 PM EDTSpecial Weather StatementILNPickaway31 min
May 14, 1:13 PM EDTSevere Thunderstorm WarningILNPickaway, Ross32 min
May 14, 1:15 PM EDTSpecial Weather StatementILNLicking30 min
May 14, 1:44 PM EDTSevere Thunderstorm WarningILNFairfield, Franklin, Pickaway46 min
May 14, 2:04 PM EDTSevere Thunderstorm WarningILNFairfield, Franklin, Licking41 min
May 14, 2:28 PM EDTSpecial Weather StatementILNRoss32 min
May 14, 2:31 PM EDTFlash Flood WatchILNAdams, Auglaize, Brown, Butler, Champaign, Clark and 26 more13 hr
May 14, 2:36 PM EDTSevere Thunderstorm WarningILNLicking54 min
May 14, 2:38 PM EDTSevere Thunderstorm WarningILNPickaway, Ross52 min
May 14, 2:51 PM EDTAreal Flood AdvisoryILNFairfield, Franklin, Pickaway, Ross3 hr
May 14, 3:11 PM EDTSevere Thunderstorm WarningILNFairfield, Franklin, Pickaway49 min
May 14, 3:43 PM EDTSpecial Weather StatementILNLicking32 min
May 14, 3:51 PM EDTSpecial Weather StatementILNFairfield24 min
May 14, 3:56 PM EDTSpecial Weather StatementILNRoss34 min
May 14, 4:02 PM EDTSpecial Weather StatementILNAdams28 min
May 14, 4:03 PM EDTAreal Flood AdvisoryILNAdams, Brown3 hr
May 14, 4:06 PM EDTSevere Thunderstorm WarningILNAdams, Brown39 min
May 14, 4:20 PM EDTTornado WarningILNAdams25 min
May 14, 4:30 PM EDTSpecial Weather StatementILNRoss30 min
May 14, 4:39 PM EDTSevere Thunderstorm WarningILNAdams, Brown, Highland51 min
May 14, 4:42 PM EDTTornado WarningILNAdams, Pike, Scioto33 min
May 14, 5:02 PM EDTSevere Thunderstorm WarningILNPike, Ross43 min
May 14, 5:05 PM EDTSpecial Weather StatementILNWarren25 min
May 14, 5:15 PM EDTSevere Thunderstorm WarningILNClinton, Greene, Montgomery, Warren45 min
May 14, 5:23 PM EDTTornado WarningILNPike, Ross22 min
May 14, 5:23 PM EDTTornado WarningILNGreene, Warren22 min
May 14, 5:44 PM EDTSevere Thunderstorm WarningILNHocking, Pickaway, Ross46 min
May 14, 5:47 PM EDTTornado WarningILNClark, Greene, Madison28 min
May 14, 5:52 PM EDTTornado WarningILNPickaway, Ross23 min
May 14, 5:58 PM EDTTornado WarningILNHocking, Pike, Ross32 min
May 14, 6:09 PM EDTTornado Warning Tornado observedILNClark36 min
May 14, 6:15 PM EDTTornado WarningILNFairfield, Franklin, Pickaway30 min
May 14, 6:26 PM EDTTornado WarningILNHocking34 min
May 14, 6:29 PM EDTTornado WarningILNChampaign, Clark, Madison31 min
May 14, 6:41 PM EDTSpecial Weather StatementILNFairfield49 min
May 14, 6:49 PM EDTTornado WarningILNMadison, Union26 min
May 14, 7:02 PM EDTSevere Thunderstorm WarningILNHocking43 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.